MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter address - (b)(6).
 
Event or Problem Description
It was reported that burr separation occurred.A 50% to 60% stenosed target lesion was located in the mildly tortuous and severely calcified ostial right coronary artery (rca).A 1.75mm rotapro device was selected for percutaneous coronary intervention (pci) procedure.During rotablation, the burr was suddenly detached from the advancer.The physician used a a non-boston scientific guide extension catheter to press the burr into the wire and the guide catheter.The burr was removed successfully.The procedure was completed successfully with two synergy megatron with optimal expansion in the lesion.No patient harm resulted in relation to this event.
 
Event or Problem Description
It was reported that burr separation occurred.A 50% to 60% stenosed target lesion was located in the mildly tortuous and severely calcified ostial right coronary artery (rca).A 1.75mm rotapro device was selected for percutaneous coronary intervention (pci) procedure.During rotablation, the burr was suddenly detached from the advancer.The physician used a a non-boston scientific guide extension catheter to press the burr into the wire and the guide catheter.The burr was removed successfully.The procedure was completed successfully with two synergy megatron with optimal expansion in the lesion.No patient harm resulted in relation to this event.It was further reported that the the burr detached from the shaft.The rotapro was prepped and platformed 160,000rpm outside the patient.During procedure, the burr rotation speed was at 160,000rpm.The burr was removed with the pull of the rotawire.
 
Additional Manufacturer Narrative
E1: initial reporter address - (b)(6).
 
Additional Manufacturer Narrative
E1: initial reporter address - (b)(6).Device evaluated by manufacturer: returned product consisted of the rotapro atherectomy device.The device was received with the burr separated and on the rotawire.A non-bsc guideliner was returned with the device in accordance with the reported events.The advancer, drive shaft, and handshake connection were visually and microscopically examined.Inspection of the device found that the coil had been stretched at the point of detachment from the burr and that the burr had detached and was received on the returned rotawire.X-ray inspection of the device was performed and it was found that the tri-filar coil separated near the proximal end of the burr.Therefore, it was considered likely that the separation did not occur as a result of a glue bond failure within the burr.Product analysis confirmed the reported event, as the burr was received detached from the coil, and the coil was stretched and broken at the point of detachment.
 
Event or Problem Description
It was reported that burr separation occurred.A (b)(4) stenosed target lesion was located in the mildly tortuous and severely calcified ostial right coronary artery (rca).A 1.75mm rotapro device was selected for percutaneous coronary intervention (pci) procedure.During rotablation, the burr was suddenly detached from the advancer.The physician used a non-boston scientific guide extension catheter to press the burr into the wire and the guide catheter.The burr was removed successfully.The procedure was completed successfully with two synergy megatron with optimal expansion in the lesion.No patient harm resulted in relation to this event.It was further reported that the burr detached from the shaft.The rotapro was prepped and platformed (b)(4) outside the patient.During procedure, the burr rotation speed was at (b)(4).The burr was removed with the pull of the rotawire.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15200442
Report Number2124215-2022-29968
Device Sequence Number2239633
Product Code MCX
UDI-Device Identifier08714729893370
UDI-Public08714729893370
Combination Product (Y/N)N
Initial Reporter CountryDA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0028413059
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer08/15/2022
09/15/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date08/25/2022
10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown